Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Diabetic, OCD. Taking insulin, metformin to control diabetes. On lonazep md, paxidep for OCD, facing erection problems. Treatment?

Respectable doctor. i am a diabetic patient. since 5,6 years i am suffering from ocd . doctor prescribed me paxidep cr25 and Lonazep md 0.5. i am taking insule Heamalog 25 16 morning and 10 in night before meal. also taking Metformine 500 mg at both time after meal. my diabetic sugar level at present is in control. Let me know you that the ocd medicine is taking since 6 month.3 to 4 month after taking that medicine i am faceing sexual problem. decrease in penis erection . now before one week my penis is totally not erected. what to do pls suggest
Asked On : Wed, 20 Jun 2012
Answers:  2 Views:  136
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response
Hi and welcome to Healthcare Magic. Thanks for your question...

You have mentioned that you are on two psychiatric medication - Paxidep CR (Paroxetine) and Lonazep MD (Clonazepam). Paxidep CR is an anti-depressant / anti-obsessive medication belonging to a class called SSRIs and Lonazep is an anti-anxiety / sedative medication.

Now, all SSRIs (including Paxidep) have a potential side effect of causing sexual problems, like erectile dysfunction, inhibited orgasm and decreased sexual drive (libido). These are relatively common but the extent and severity of these sexual side effects vary from person-to-person. Usually, they are temporary, and as the body gets used to the medication, the side effects also gradually come down. However, some persons can have persistent or severe symptoms.

Your sexual problem seems to be significant and causing you distress. Here are a few options which can be considered and discussed with your doctor:
- Using certain medication temporarily which will improve your erection (like Sildenafi, Tadalafil) and wait to see if the sexual side effects gradually subside with time.
- Considering a change in medication - but this has to be done only on consultation with your doctor.

The other thing to be aware is that since you have diabetes, there may be a likelihood that if there are any vascular complications related to diabetes, then that may be worsening your erectile dysfunction. So, it may be advisable to have an evaluation done for that also.

Please do not hesitate to discuss this problem with your psychiatrist. It is a common problem faced by many persons who are on psychiatric medication and your doctor would be able to advise you further about the appropriate management option.

All the best.

- Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Tue, 3 Jul 2012
I find this answer helpful
  Anonymous's Response
Hello and welcome to HCM

Your sexual problem might be due to your psychiatric medication or lower hormonal level. Consult your psychiatric doctor and get complete check up of your hormones and if possible reduce the medication or get start with your hormonal treatment if hormones level are reduced.

Get well soon.

Dr. Dinesh
Answered: Wed, 20 Jun 2012
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor